MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG SCREWDRIVER

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG SCREWDRIVER
Model Number 26-975-39-07
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported that a screwdriver broke and a portion remained implanted.
 
Additional Manufacturer Narrative
Manufacturer concluded that excessive mechanical torsional stress could cause the screwdriver blades in a single manufacturing lot to deform or fracture at tip.Of the affected lot, a quantity of two screwdriver blades distributed in the u.S.Are being removed from market.Possible deformation or breakage of surgical screwdriver tips due to excessive mechanical torsional force is a known inherent risk of the device.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.

Brand Name
SCREWDRIVER
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
MDR Report Key9885083
Report Number9610905-2020-00032
Device Sequence Number14154131
Product Code HXX
UDI-Device Identifier00888118054333
UDI-Public(01)00888118054333
Combination Product (Y/N)N
Initial Reporter CountryWZ
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/26/2020
Report Date (Section F) 02/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number26-975-39-07
Device Lot NumberKDA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2020
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/23/2020
Event Location Hospital
Date Report to Manufacturer02/26/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR